Ask an expert
Question

12 Jul 2005

Appetite supressant long-term effects
I'm curious, what are the long-term effects, if any, of using appetite-suppressants containing pseudo-ephadrine?

Thanks in advance.
Answer 324 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Chantelle,
It is not recommended that you use these type of products (e.g. Thinz) for more than 4 weeks at a time, as the safety of long-term medication is uncertain. Long term use rarely has a cumulative effect, but TOLERANCE with possible DEPENDENCE has been reported. Thus, abusing appetite suppressant medications by taking them too often or in too large a quantity, or for longer than has been prescribed can lead to addiction or in worst-case situations, an overdose. Symptoms of an overdose can include confusion, convulsions, hallucinations and coma.
In the case of chronic abuse of these stimulant drugs, withdrawal depression can also occur and this can be so severe, it can lead to suicide.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9432 votes
No
68% - 19954 votes
Vote